International Journal of Cardiovascular ResearchISSN: 2324-8602

Reach Us +1 850 900 2634
All submissions of the EM system will be redirected to Online Manuscript Submission System. Authors are requested to submit articles directly to Online Manuscript Submission System of respective journal.

Takostubo Cardiomyopathy Induced by Dobutamine Infusion

Dobutamine stress echocardiography (DSE) is a widely used and very safe cardiac imaging modality. One of the rare complications of DSE is Takostubo cardiomyopathy. It is characterized by transient left ventricular systolic dysfunction, most commonly involving the apical segments with compensatory hyperkinesis in basal segments leading to “apical ballooning”. The exact mechanism of this pathology is not completely understood. Takostubo cardiomyopathy has an increased prevalence in post-menopausal females, and is commonly precipitated by emotional or physiologic stress. We present a rare case of a 55-year-old woman who developed Takostubo cardiomyopathy associated with DSE. The patient developed severe apical hypokinesis at peak dobutamine infusion. Subsequent cardiac catheterization did not show evidence of obstructive coronary artery disease (CAD). Partial recovery of her left ventricular systolic dysfunction was noted after 48 hours with complete recovery present on follow up imaging three months after the initial encounter.

Special Features

Full Text

View

Track Your Manuscript

Share This Page

Media Partners

Associations